MAUDE Adverse Event Report: COOK INC SINGLE LUMEN CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter from a radial artery pressure monitoring tray broke.The catheter was inserted into the radial artery.Significant bleeding was noted at the site.Upon inspection, it was discovered that the catheter broke at the hub and the catheter was retained in the patient's artery.Surgery was consulted; a radial artery cut down is anticipated to remove the catheter.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
E3- occupation: lead supply chain coordinator.G4 ¿ pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d9 correction: c.Suspect products, d.Product identifier, d1, d4 - lot #, rpn, expiration date, udi, h3 this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the catheter from a single lumen central venous catheter set broke.The catheter was inserted into the radial artery.Significant bleeding was noted at the site.Upon inspection, it was discovered that the catheter broke at the hub and the catheter was retained in the patient's artery.Surgery was consulted; a radial artery cut down is anticipated to remove the catheter.No other adverse effects were reported for this incident.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.The used hub of the catheter was received along with an unknown auxiliary device.The shaft of the catheter was separated from the hub.Shaft material was still present within the hub.Per specification, the inner diameter of the hub returned was found to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, c_t_ulmbhce_rev8.Intended use: the central venous catheter is designed for treatment of critically ill patients and is suggested for: continuous or intermittent drug infusions.Central venous blood pressure monitoring (cvp).Precautions: patient movement can cause catheter tip displacement.Use should be limited to controlled hospital situations.Catheters placed via an antecubital vein have shown forward tip movement of up to 10 cm with motion of the extremity.Catheters placed from either a jugular or subclavian vein have demonstrated forward tip movement of 1-3 cm with neck and shoulder motion.Catheter should not be used for long-term indwelling applications.Product recommendations: the catheter size should be as small as the use will allow.Suggested catheter maintenance: catheter entry site must be prepared and maintained in a manner consistent with standard procedure for central venous catheterization.Instructions for use: after catheter is in position, remove the wire guide.Venous blood should be easily aspirated.Winged hub can now be sutured into place.If catheter is not introduced to its full length, additional suture should be carefully placed around the catheter and affixed to the skin at the entry site if movable suture wing is not included.This will help prevent backward or forward catheter movement.Lumens should now be flushed with 5-10 cc normal saline prior to use or establishment of heparin lock.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, dhr, and ifu suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook was not able to establish a definitive cause for this event.Patient movement is not known and could have led to the hub separation.It is not known how the device was fixed to the patient or if there was stress on the device which could have led to the separation.It is not known how long the product was in place.Catheter maintenance is not known.The catheter was placed in an artery, and the cvc catheter is meant to be placed within a vein.Blood pressure in the arteries is higher than blood pressure in the veins.It is possible that placing a catheter intended for venous use into an artery contributed to the device failure; however, this cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
SINGLE LUMEN CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18469469
Report Number1820334-2024-00041
Device Sequence Number16919193
Product Code DQY
UDI-Device Identifier00827002048898
UDI-Public(01)00827002048898(17)240111(10)NS13681928
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberN/A
Device Catalogue NumberC-PMS-250-PED
Device Lot NumberNS13681928
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/20/2023
01/10/2024
04/22/2024
05/28/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/11/2024
01/12/2024
04/22/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown